MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber rx pta balloon catheter (3mm4cm 150) was used; however, it ruptured.There was no reported patient injury.Therefore, the saber pta balloon was replaced with a new non-cordis balloon catheter and the procedure was completed.The lesion was the superficial femoral artery with heavy calcification and occlusion.Initially, a contralateral approach was made.The device was prepped according to instructions for use (ifu).The device was prep normally.The same indeflator was used successfully with other devices.The balloon inflated normally.The catheter was not torqued against resistance.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.There were no kink/bent noted after device was removed from patient.There is no procedural film/cd available for review.The device will not be returned for analysis as the device was discarded due to patient¿s suspicious infected disease.
 
Additional Manufacturer Narrative
Have been updated accordingly.A saber rx percutaneous transluminal angioplasty (pta) balloon catheter (3mm x 4cm x 150cm) was used; however, it ruptured.There was no reported patient injury.Therefore, the saber pta balloon was replaced with a new non-cordis balloon catheter and the procedure was completed.The lesion was the superficial femoral artery with heavy calcification and occlusion.Initially, a contralateral approach was made.The device was prepped normally according to instructions for use (ifu).The same indeflator was used successfully with other devices.The balloon inflated normally.The catheter was not torqued against resistance.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.There were no kink/bent noted after device was removed from patient.The product was not returned for analysis.A product history record (phr) review of lot 82166169 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of heavy calcification and occlusion may have contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 3MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key8771219
Report Number9616099-2019-03060
Device Sequence Number2038270
Product Code LIT
UDI-Device Identifier20705032069097
UDI-Public20705032069097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number48003004X
Device Lot Number82166169
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER; BALLOON CATHETER